The characteristic polynomial of a finite automaton

  • D. Perrin
Part of the Lecture Notes in Computer Science book series (LNCS, volume 45)


We study certain decompositions of a finite automaton in relationship with the factorisations of a polynomial associated to it.


Characteristic Polynomial Permutation Group Homomorphic Image Finite Automaton Transition Semigroup 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    ČERNÝ J. — On directable automata, Kybernetica, 7 (1971) 289–298Google Scholar
  2. [2]
    CLIFFORD A.H. and G.B. PRESTON — The Algebraic Theory of Semigroups, Vol. 1, Amer. Math. Soc. (1961)Google Scholar
  3. [3]
    EILENBERG S. — Automata, Languages and Machines, Vol. A, Academic Press (1974)Google Scholar
  4. [4]
    FELLER W. — An Introduction to Probability Theory and its Applications, Vol. 1, Wiley Publ. in Statistics (1957)Google Scholar
  5. [5]
    GANTMACHER F-R. — Théorie des Matrices (translated from Russian) Paris, Dunod (1966)Google Scholar
  6. [6]
    KROHN K.K., J.L. RHODES and R. TILSON — The prime decomposition theorem of the algebraic theory of machines, in Algebraic Theory of Machines, Languages and Semigrops (M.A. Arbib ed.) Academic Press (1968) 81–125Google Scholar
  7. [7]
    PERLES M., RABIN M.O. and E. SHAMIR — The theory of definite automata, IEEE Trans. on E.C., 12 (1963) 233–243Google Scholar
  8. [8]
    PERRIN D. — Codes Conjugués, Information and Control, 20, 3 (1972) 222–231CrossRefGoogle Scholar
  9. [9]
    PERRIN D. — Sur certains semigroupes syntaxiques, in Logique et Automates, Seminaires IRIA (1971) 169–177Google Scholar
  10. [10]
    PERRIN D. — Codes Bipréfixes et Groupes de Permutations, Thèse, Paris (1975)Google Scholar
  11. [11]
    PERROT J-F. — Une Théorie Algébrique des Automates finis monogènes, Symposia Mathematica, XV (1975) 201–244Google Scholar
  12. [12]
    SCHUTZENBERGER M.P. — On a special class of recurrent events, Annals of Math. Stat., 32 (1961) 1201–1213Google Scholar
  13. [13]
    SCHUTZENBERGER M.P. — Sur certains sous-monoïdes libres, Bull. Soc. Math. de France, 93 (1965) 209–223Google Scholar
  14. [14]
    WIELANDT H. — Finite Permutation Groups, Academic Press (1964)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1976

Authors and Affiliations

  • D. Perrin
    • 1
  1. 1.Departement de MathématiquesUniversité Paris VIIParis Cedex 05

Personalised recommendations